I just found this forum and was amazed at all the information here! Some of you are so well-versed in this! I have just changed to a new DR...my 4th in as many years. He is a specialist in hormonal therapy. I have problems with all 3 hormones (estrogen, progesterone and testosterone). I am so low I am not even on the low end of the charts! I also have adrenal and thyroid deficiencies. So, I am taking meds for all 3! I have been on the meds for 2 weeks.
Like you all, I was to take the thyroid med in the AM...empty stomach, etc. However, it makes me nauseous. Couple with low blood sugar issues...like some of you...I have to eat smaller amounts of food more often...even during the night! So, the DR said I could take the med with food. However, I STILL get nauseous AND tired! I start feeling good about 10 PM!
Now, my cortisol levels are backwards, as well. They are higher at night and lower during the day. For those of you who don't know, cortisol is produced by the adrenal gland and is part of what makes people perky during the day.
So, I start feeling good when I need to go to sleep! I called and asked the DR if I could take the thyroid med at night. He said no. I don't see him until Wednesday so I guess I will spend 5 more days feeling horrible. I am hoping I can take it at night so that I wake up feeling good!
I have hashimotos and adreanal issues. And hormone problems...
I am the same way I start to feel good when the sun goes down. I know they say not to take thyroid at night because the T3 could keep you awake and mess with sleep cycles. But that being said I would be very interested to know if it could work for people like us that feel better at night then daytime.
At one stage I took my thyroxine at night but found that by 3pm the next day, it had worn off and I was extrememly tired.
To my knowledge, you CAN take yr med at night.
Maybe the Doc said no because of the high cortisol level but cortisol is also raised when under extreme stress.
I am not to sure on taking the natural hormone at night...maybe Stella can answer this for you.
THNAK you for your comments to my letter about taking Armour Thor at night. I actually found a small studies' result of taking levo at night. By small, I mean only 12 test subjects. But the results were that EVERY ONE of them absorbed more of the med when taken at bedtime! I am going to take a copy of that article with me to the DR on Weds. As for messing with my sleep cycle: it is so messed up now I can't imagine it being worse! :) I went to sleep last night at 1AM. Woke up at 9 and slept for 3 hours today!
I was on hydrocortizone for 2 weeks. I will find out Weds if he wants to refill that or if that is all I am to take.
But Forever, it makes me feel so much better that there is someone out there who has the same issue that I do. Not that I am glad you do...but at least I am not alone!
I will keep checking back here and I WILL write to let you know what the DR says next week. Until then, Happy Birthday USA!!!!!!
I would also like to know if I can take it at night. I get tired of running everything through my dr. I jave no thyroid at all due to a veryblarge goiter and having graves disease. I know when I wake up in the morning, I am completely out of it. I cant even muster the energy to go take my meds or sit up in bed. My daughter come in my room to get me up and it usually late by then. Thats even with going to bed around 9-10. And all my energy hits late in the evening and I force myself to go to sleep taking melatonin for the difficult nights. If I could just wake up in the morning. I currently take armour thyroid 2 grains and im thinking about taking it at night so by the morning I my levels will be where they need to be.....I hope.
You are more likely to get the energy you need by getting to the right dosage to raise your Free T3 and free T4 levels adequately to relieve hypo symptoms. If you will please post your thyroid related test results and their reference ranges as shown on the lab report, members will be better able to assess the adequacy of your testing and treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.